Sincethe U. Food and Drug Administration has received more than 26, reports of adverse events and complaints about dietary supplements. Jody Higgins of Madison Heights, Michigan made one of those complaints to the FDA, after she says she found out the herbs she had been taking were making her seriously ill.
Back inHiggins says her legs started hurting. Higgins says for a while, she felt better, and when she stopped taking the Linsen Double Caulis, the leg pain returned.
So, she says she kept taking it for nearly a year, even though she started noticing strange symptoms. She suddenly had facial hair growth, severe facial swelling, extremely swollen ankles, and had dark purple stretch marks all over her body. I could barely get in the shower.
After visiting several doctors, Higgins was eventually referred to University of Michigan Endocrinologist Dr. Ariel Barkan. I know it. Barkan says her health should improve, although it will take time.
Both doctor and patient say they have contacted the FDA about this, and they each have a warning about taking herbal supplements. An FDA spokesperson would only say that they do not discuss possible or ongoing investigations. The lawyer for the store where Higgins says she purchased the supplement told us the owners will not be commenting on, but the owner did say they no longer sell this product.
Actions Facebook Tweet. Michigan woman nearly dies after herbal supplement found to be laced with steroids. By: Heather Catallo.
Copyright Scripps Media, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.
Report a typo. Watch "Milwaukee Tonight" weekdays at p.